Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 31, 2006, 8:54 PM EST for Dearborn County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 8:54 PM EST (01:54 UTC)
- Expired
- Mar 31, 2006, 9:45 PM EST
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Dearborn County, IN
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 7:33 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:37 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 31, 6:37 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 637 PM EST FRI MAR 31 2006 .AVIATION /00Z-24Z/... MVFR ST DECK HOLDING TOUGH ACRS TAF SITES THIS EVNG AHEAD OF COLD FRONT APPCHG FROM WEST. LINE OF SEVERE TSTMS HAS RAPIDLY DVLPD ACRS NRN/CNTRL INDIANA OVER LAST TWO HOURS AND IS PROGRESSING EAST. AT THIS POINT...THINK STORMS WILL WEAKEN SOME BEFORE THEY REACH WESTERN TAFS (KCVG/KLUK/KDAY) AS CLOUDS HAVE KEPT ATMOSPHERE FROM DESTABILIZING AS MUCH AS IT HAS FURTHER WEST. THE LOSS OF DAYTIME HEATING WOULD ALSO SUGGEST A WEAKENING TREND TO STORMS. BRING FOUR HOUR TEMPO FOR TSTM LINE INTO KDAY AT 02Z AND TO KCVG/KLUK AT 03Z. INSTABILITY EVEN LESS FURTHER EAST ACRS CNTRL OH...AND WILL CONTINUE WITH JUST A MENTION OF -SHRA FOR KCMH AND KLCK AS CORE OF THE LINE WILL NOT BE REACHING THIS AREA UNTIL LATE EVNG AT THE EARLIEST. COLD FRONT WILL BE EAST OF ALL TAFS BY 09Z. MAY BE A BRIEF RISE IN CIGS BEFORE COLD POOL SC DECK DROPS INTO FCST AREA. MODEL SOUNDINGS AND CURRENT OBS OVER UPR MISSISSIPPI VLY SUGGESTING MVFR CIGS FOR GOOD PART OF THE DAY SAT. CIGS SHOULD BEGIN TO BREAK UP BY LATE AFTN AS SFC HI PRES AND UPR RIDGE BUILD INTO REGION FROM WEST. WIND GUSTS OVER 30 MPH ARE EXPECTED THIS EVNG AHEAD OF COLD FRONT. WINDS WILL VEER TO W/NW DURING DAY SAT...WEAKENING TO 10- 15KTS AS BNDRY LYR FLO AND SFC PRES GRADIENT DECREASE. RYAN && .PREV DISCUSSION... /ISSUED 341 PM EST FRI MAR 31 2006/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... H5 AND SFC LOW WILL SWING ACROSS THE GREAT LAKES TONIGHT. CLDFNT ACROSS IL WILL MOVE ACROSS THE FA BETWEEN 06Z-09Z. ATMOSPHERE ACROSS INDIANA AND INTO MY FA WILL GRADUALLY DESTABILIZE WITH SOME LATE AFTERNOON SUN. EXPECT LINE OF SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF FNT. SVR WX PARAMETERS STILL SUGGEST THAT A FEW TSRA COULD DEVELOP...SO WILL CONTINUE WITH SEVERE WORDING TONIGHT. NW FLOW BEHIND THE FRONT ON SATURDAY WILL BRING COOLER TEMPERATURES TO THE FA. WRAP AROUND CLOUDS WILL AFFECT NORTHERN PORTIONS OF THE FA FOR MUCH OF THE DAY. HIGH PRESSURE RIDGE THEN BUILDS IN FOR SATURDAY NIGHT. NEXT SYSTEM KICKS OUT OF THE PLAINS ON SUNDAY. GFS IS A LITTLE QUICKER WITH THE QPF SUNDAY AFTN. FOLLOWED THE SLOWER/DRIER NAM. WENT AHEAD AND INCREASED POPS TO LIKELY SUNDAY NIGHT. WENT WITH MAV TEMPS TONIGHT. ONCE AGAIN MAV AND MET DIVERGE FOR HIGHS TOMORROW. MAV IS SUPPORTED BY THE FWC AND BY TEMPERATURES THICKNESS TECHNIQUE. LOOKS LIKE THE MAV MIGHT BE A LITTLE WARM SATURDAY NIGHT. KNOCKED A DEGREE OR SO OFF. WENT WITH THE WARMER MAV AGAIN ON SUNDAY. SITES LONG TERM /MONDAY THROUGH FRIDAY/... UPPER TROUGH WILL CROSS THE REGION ON MONDAY. AREA WILL BE UNDER NORTHWEST FLOW ALOFT TUESDAY AND WEDNESDAY BETWEEN TROUGH AND RIDGE. RIDGE AXIS WILL MOVE THROUGH ON THURSDAY...WITH MOIST SOUTHWEST FLOW AHEAD OF NEXT TROUGH ON FRIDAY. GREAT LAKES LOW PRESSURE WILL DRAG A COLD FRONT THROUGH THE OHIO VALLEY ON MONDAY BRINGING THE LIKELIHOOD FOR THUNDERSTORMS. HIGH PRESSURE AND DRY AIR WILL BUILD IN ON TUESDAY. AFTER THE HIGH MOVES EAST ON WEDNESDAY...ISENTROPIC LIFT AHEAD OF THE NEXT LOW WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS ON THURSDAY. ANOTHER COLD FRONT WILL PROVIDE THE CHANCE FOR THUNDERSTORMS AGAIN NEXT FRIDAY. WENT WITH SLIGHTLY COOLER TEMPERATURES EARLY IN THE LONG TERM WITH GFS SHOWING STRONGER COLD ADVECTION THAN PREVIOUS RUNS. RETURN TO ABOVE NORMAL READINGS WILL OCCUR WITH THE ARRIVAL OF THE UPPER RIDGE ON THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Mar 31, 10:34 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1034 AM EST FRI MAR 31 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011545- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1034 AM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THE OHIO VALLEY AND LOWER GREAT LAKES REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE FRONT ACROSS PORTIONS OF INDIANA DURING THE AFTERNOON. THESE STORMS ARE EXPECTED TO PUSH INTO WESTERN OHIO THIS EVENING AND THROUGH CENTRAL OHIO BY MIDNIGHT. AS THE STORMS PUSH EAST A GENERAL WEAKENING TREND IS ANTICIPATED AS INSTABILITY DIMINISHES. HOWEVER...SOME OF THE THUNDERSTORMS COULD REACH SEVERE LIMITS PRODUCING DAMAGING WINDS AND LARGE HAIL BEFORE WEAKENING. THEREFORE..THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER APPEARS TO BE BETWEEN 8 PM AND 11 PM IN EASTERN INDIANA AND WESTERN OHIO AND BETWEEN 9 PM AND MIDNIGHT IN CENTRAL OHIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. RANDALL
In the hours before
Special weather statement, Mar 31, 8:15 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 815 PM EST FRI MAR 31 2006 OHZ042-010200- DARKE OH- 815 PM EST FRI MAR 31 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DARKE COUNTY THROUGH 900 PM EST... AT 813 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 9 MILES SOUTHWEST OF UNION CITY...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...UNION CITY...GREENVILLE...ANSONIA...ROSSBURG...DARKE COUNTY AIRPORT...AND GETTYSBURG. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:28 PM EST | Severe Thunderstorm Warning | ILN | Mercer | 21 min |
| Mar 31, 10:09 PM EST | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 32 min |
| Mar 31, 8:35 PM EST | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 40 min |
| Mar 31, 9:48 PM EST | Severe Thunderstorm Warning | ILN | Switzerland | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.